Wisconsin, 2016

Damaging Winds in Wisconsin, July 21, 2016

July 21, 2016 · NWS DLH · 26 events in 6 counties and zones

A cluster of thunderstorms developed over eastern North Dakota and northwestern Minnesota the evening of Wednesday July 20th. The outflow from the storms coalesced into a couple main bow echoes that quickly sped across northeast and central Minnesota, and then into northwest Wisconsin, during the early morning hours of Thursday July 21st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

A cluster of thunderstorms developed over eastern North Dakota and northwestern Minnesota the evening of Wednesday July 20th. The outflow from the storms coalesced into a couple main bow echoes that quickly sped across northeast and central Minnesota, and then into northwest Wisconsin, during the early morning hours of Thursday July 21st. The multi-bow derecho caused extensive damage across the region from widespread straight-line winds of 60 to 80 mph. There were some isolated higher gusts to around 90 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 21, 1:19 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 21, 1:19 AM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
219 AM CDT THU JUL 21 2016

.SHORT TERM...(Today through Friday)
Issued at 219 AM CDT Thu Jul 21 2016

Early morning strong to severe storms are expected to give way to
another hot and humid day today, with the worst of the heat and
humidity focused across northwest Wisconsin. Overnight storms are
expected to have dissipated or moved through NW Wisconsin by mid-
morning today, with a wind shift to northwest winds across northeast
Minnesota today as the cold front moves in from the west. Cloud
cover still remains a question for today which impacts the heat,
but current thinking is that this convection will exit fast enough
to allow for plenty of diurnal heating during the day to allow highs
to warm up into the low 90s. Another round of isolated storms is
possible this afternoon mainly across northwest Wisconsin in what is
still expected to be a very unstable airmass ahead of the cold front
approaching from the west. Heat advisory still looks good, though
may be able to clip Cass and Crow Wing out of it depending on how
their dew points fare following the early morning storms. Heat
indicies in the 100+ range across far east-central MN and almost all
of northwest Wisconsin. The Twin Ports are a bit tricky because the
cold front may be right on our doorstep this afternoon with the
lower dew points being advected in from the northwest as temps
rise...but will continue the advisory since the front could always
lag behind slightly from the current progression resulting in an
hour or two of 100+ heat indicies.

Tonight an area high pressure will build in from the west resulting
in clearing skies and light to near calm winds. Dew points will fall
through the night as a drier airmass moves in from the northwest.
Widespread fog is not anticipated because of the drier air moving
in, but wouldn't be surprised if some patchy fog develops in low
lying areas. Lows in the low to mid 60s, with some locations across
the MN Arrowhead falling to the upper 50s.

Friday will be sunny and very warm, but without the oppressive
humidity of the past few days as high pressure continues to build.
Highs in the upper 80s to low 90s similar to Thursday, but dew
point values only in the upper 50s to near 60 will feel a bit less
sticky.

.LONG TERM...(Friday night through Wednesday)
Issued at 219 AM CDT Thu Jul 21 2016

Friday night appears relatively quiet still with the surface ridge
still keeping the weather west of the Northland.  Our next major
weather maker comes in on Saturday, mainly in the afternoon and
evening, and has some potential for severe weather as a warm front
lifts up into the area during the afternoon and evening. Have raised
pops during this period so there are some places with likely pops.

Sunday and Monday the heat and thunderstorm chances let up somewhat,
with highs by Sunday in the mid 70s and low 80s, warming only
slightly for Monday.

Model differences become ugly by mid week, with the GFS generating a
strong shortwave over the high plains of the western Dakotas, which
moves east across the upper Midwest on Tuesday and Wednesday. This
feature is either non-existent or very weak on the ECMWF.  As a
result there is high uncertainty in precipitation chances for the
Tuesday-Thursday time range and have had to go with some small
chance pops. Temperatures near normal during this time range.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1221 AM CDT Thu Jul 21 2016

Strong to severe thunderstorms will move through northeastern
Minnesota this morning, bringing intense winds and some hail. This
will result in some high winds at the TAF sites, along with some
very heavy rain and hail. Some IFR CIG's and VSBY's will also be
possible overnight, in addition to MVFR and even some VFR at
first. Conditions will gradually improve most areas during the day
on Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  91  63  88  65 /  30  10   0  10
INL  88  62  86  62 /  20   0   0  20
BRD  93  64  91  67 /  20  10  10  30
HYR  93  62  91  64 /  40  10   0  10
ASX  93  64  90  64 /  40  10   0  10

&&

.DLH Watches/Warnings/Advisories...
WI...Heat Advisory until 9 PM CDT this evening for WIZ001>004-006>009.

MN...Heat Advisory until 9 PM CDT this evening for MNZ025-033>038.

LS...None.
&&

SHORT TERM...JJM
LONG TERM...LE
AVIATION...DAP
Hazardous weather outlook, Jul 20, 2:47 PM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
347 PM CDT WED JUL 20 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211300-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
347 PM CDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUSLY HOT CONDITIONS WILL CONTINUE ACROSS MUCH OF THE
NORTHLAND OVERNIGHT. HIGH HUMIDITY VALUES AND OVERNIGHT LOW
TEMPERATURES IN THE UPPER 60S TO UPPER 70S WILL PROVIDE LITTLE
RELIEF. PLEASE REFER TO THE LATEST HEAT ADVISORY PRODUCTS FOR
ADDITIONAL DETAILS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN WESTERN NORTH DAKOTA THIS
AFTERNOON AND ADVANCE EASTWARD INTO THE NORTHLAND LATE TONIGHT.
SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY
RAINFALL THE GREATEST THREATS. THE MOST VIGOROUS STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT WILL BE HOT AND HUMID ONCE AGAIN ON THURSDAY. TEMPERATURES ARE
EXPECTED TO CLIMB WELL INTO THE 80S AND LOW 90S WITH HEAT INDEX
VALUES FROM 95 TO 105 EXPECTED. PLEASE REFER TO THE LATEST HEAT
ADVISORY PRODUCTS FOR ADDITIONAL DETAILS.

THERE IS A CHANCE STRONG TO POSSIBLY SEVERE THUNDERSTORMS FROM THE
OVERNIGHT PERIOD WILL LINGER INTO THURSDAY MORNING. THE GREATEST
THREAT FROM THESE STORMS WILL BE TORRENTIAL RAINFALL AND DAMAGING
WIND GUSTS. A FEW OF THE MORE VIGOROUS STORMS WOULD SUPPORT LARGE
HAIL.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY
AND SATURDAY NIGHT. THE MAIN THREAT WILL ONCE AGAIN BE DAMAGING
WINDS AND TORRENTIAL RAINFALL...WITH A SECONDARY THREAT OF LARGE
HAIL.

ADDITIONAL THUNDERSTORM CHANCES RETURN MONDAY NIGHT THROUGH THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED LATE TONIGHT AND EARLY THURSDAY
MORNING.

LSZ121-140>148-211300-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
347 PM CDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE OVERNIGHT OVER WESTERN
LAKE SUPERIOR. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH
WIND GUSTS GREATER THAN 30 KNOTS...FREQUENT CLOUD TO WATER
LIGHTNING...LARGE HAIL...AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERAL ROUNDS OF THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR
THROUGH THE PERIOD. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING BRIEF GUSTY WINDS TO 30 KNOTS...SMALL HAIL...FREQUENT
CLOUD TO WATER LIGHTNING...AND HEAVY RAINFALL.

HUYCK

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jul 21, 1:32 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
232 AM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     TSTM WND DMG     NISSWA                  46.50N 94.30W
07/21/2016                   CROW WING          MN   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN. TIME ESTIMATED BY RADAR.

&&

WL
Local storm report, Jul 21, 1:40 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
240 AM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     TSTM WND GST     4 NNE BEAR HEAD LAKE ST 47.85N 92.06W
07/21/2016  M52 MPH          ST. LOUIS          MN   MESONET

&&

JJM
Special weather statement, Jul 21, 2:05 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
305 AM CDT THU JUL 21 2016

MNZ037-038-WIZ001-006-007-210845-
CARLTON/SOUTH ST. LOUIS-PINE-DOUGLAS-WASHBURN-BURNETT-
305 AM CDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CARLTON...
PINE...NORTHEASTERN BURNETT...SOUTHWESTERN DOUGLAS AND NORTHWESTERN
WASHBURN COUNTIES...

AT 304 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR CROMWELL...TO 9 MILES NORTHWEST OF HINCKLEY...AND MOVING EAST AT
45 MPH.

WIND GUSTS UP TO 50 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  HINCKLEY AROUND 315 AM CDT.
  SANDSTONE AND BARNUM AROUND 320 AM CDT.
  MAHTOWA...ASKOV AND NEMADJI AROUND 325 AM CDT.
  HOLYOKE AND DUXBURY AROUND 340 AM CDT.
  DANBURY AND FOXBORO AROUND 345 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DENHAM...PATTISON
STATE PARK...LYMAN LAKE...SCOTTS CORNER...NICKERSON...RIVERSIDE...PLEASANT
VALLEY...BELDEN...PATZAU AND MARKVILLE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4603 9305 4619 9306 4662 9297 4659 9190
      4600 9201
TIME...MOT...LOC 0804Z 276DEG 39KT 4663 9290 4611 9309

DAP
Local storm report, Jul 21, 2:06 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
306 AM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND GST     BRAINERD                46.35N 94.19W
07/21/2016  E60 MPH          CROW WING          MN   EMERGENCY MNGR

            TIME ESTIMATED BY RADAR.

&&

WL
Local storm report, Jul 21, 2:17 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
317 AM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     TSTM WND DMG     GRAND RAPIDS            47.23N 93.52W
07/21/2016                   ITASCA             MN   PUBLIC

            LARGE TREE BRANCHES UP TO 10 INCHES IN DIAMETER DOWNED IN
            THE NORTHEAST SIDE OF GRAND RAPIDS. TIME ESTIMATED BY
            RADAR.

&&

WL
Local storm report, Jul 21, 2:28 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
328 AM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     TSTM WND GST     5 SW SNOW BANK LAKE     47.95N 91.50W
07/21/2016  M62 MPH          LAKE               MN   AWOS

&&

LE

The radar

The Duluth radar (KDLH), 15 km away, was scanning. The volume nearest the first event began at 08:30 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Douglas

When
July 21, 2:30 AM CST
Where
Douglas County, 0.95 mi W of Superior
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
46.720, -92.120

There was a large tree down along Belknap Street.

Thunderstorm Wind, Douglas

When
July 21, 2:31 AM CST
Where
Douglas County, 1.17 mi NE of Superior Bong Fld Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.690, -92.080

Susquehanna Avenue near 17th St was blocked by fallen tree branches.

Thunderstorm Wind, Douglas

When
July 21, 2:31 AM CST
Where
Douglas County, 1.77 mi E of Superior
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
46.722, -92.063

Two docks on Barker Island were damaged.

Thunderstorm Wind, Douglas

When
July 21, 2:53 AM CST
Where
Douglas County, 1.68 mi SW of Blueberry
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.560, -91.700

There were large trees down along County Road F.

Thunderstorm Wind, Douglas

When
July 21, 2:58 AM CST
Where
Douglas County, 0.84 mi NW of Brule
Measured
65 kt (75 mph) estimated gust
Reported by
Newspaper
Coordinates
46.560, -91.580

There were trees and at least one power line down along the county road near Brule.

Thunderstorm Wind, Bayfield

When
July 21, 2:59 AM CST
Where
Bayfield County, Oula
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.630, -91.530

A 5' diameter tree was down. Other trees 5 to 12 in diameter were snapped. There were widespread power outages.

Thunderstorm Wind, Bayfield

When
July 21, 2:59 AM CST
Where
Bayfield County, 0.23 mi NNW of Oula
Measured
78 kt (90 mph) estimated gust
Reported by
Public
Coordinates
46.633, -91.532

A trailer home, which was built in the 1980s, was destroyed by the straight-line winds. The trailer was in the middle of a wide open field. There were some trees down along the tree line.

Thunderstorm Wind, Bayfield

When
July 21, 3:05 AM CST
Where
Bayfield County, 1.99 mi SE of Iron River
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.550, -91.390

There were numerous trees down.

Thunderstorm Wind, Bayfield

When
July 21, 3:05 AM CST
Where
Bayfield County, 2.81 mi NE of Iron River
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
46.600, -91.380

There were numerous trees down near Jackman Lake.

Thunderstorm Wind, Bayfield

When
July 21, 3:17 AM CST
Where
Bayfield County, 8.39 mi N of Moquah to 7.83 mi NW of Barksdale
Measured
78 kt (90 mph) estimated gust
Reported by
Public
Coordinates
46.691, -91.076

Groves of trees were flattened to the west-northwest of Birch Grove Campground near Forest Road 437.

Thunderstorm Wind, Bayfield

When
July 21, 3:18 AM CST
Where
Bayfield County, 7.67 mi NW of Barksdale
Measured
70 kt (81 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
46.685, -91.061

There were numerous trees down at the Birch Grove Campground, which trapped some campers. Four campers sustained non-life-threatening injuries.

Thunderstorm Wind, Bayfield

When
July 21, 3:20 AM CST
Where
Bayfield County, 4.47 mi NW of Sand Bay
Measured
70 kt (81 mph) estimated gust
Reported by
Newspaper
Coordinates
46.980, -90.960

There were numerous trees down on Sand Island.

Thunderstorm Wind, Bayfield

When
July 21, 3:26 AM CST
Where
Bayfield County, 1.68 mi NW of Leonards
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
46.190, -91.340

There were numerous trees down along Sunset Road west of Cable.

Thunderstorm Wind, Bayfield

When
July 21, 3:28 AM CST
Where
Bayfield County, 2.13 mi NNW of Washburn
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.700, -90.910

There were 8 to 9 diameter trees down and the power was out. There were other trees damaged.

Thunderstorm Wind, Ashland

When
July 21, 3:29 AM CST
Where
Ashland County, Ashland Arpt
Measured
65 kt (75 mph) measured gust
Reported by
ASOS
Coordinates
46.550, -90.920

Thunderstorm Wind, Ashland

When
July 21, 3:30 AM CST
Where
Ashland County, 0.47 mi E of Ashland
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.580, -90.870

There were numerous trees down in the city of Ashland. The tree diameters ranged from 8 to 10. Some branches were thrown 100' feet away.

Thunderstorm Wind, Ashland

When
July 21, 3:31 AM CST
Where
Ashland County, 11.15 mi N of La Pointe Madeline I
Measured
70 kt (81 mph) estimated gust
Reported by
Newspaper
Coordinates
46.940, -90.720

There were numerous trees down on Oak Island.

Thunderstorm Wind, Ashland

When
July 21, 3:38 AM CST
Where
Ashland County, 18.25 mi NNE of La Pointe Madeline I
Measured
70 kt (81 mph) estimated gust
Reported by
Newspaper
Coordinates
47.010, -90.560

There were numerous trees down on Cat Island.

Thunderstorm Wind, Ashland

When
July 21, 3:38 AM CST
Where
Ashland County, 13.66 mi NE of La Pointe Madeline I
Measured
70 kt (81 mph) estimated gust
Reported by
Newspaper
Coordinates
46.940, -90.580

There were numerous trees down on Stockton Island.

Thunderstorm Wind, Ashland

When
July 21, 3:40 AM CST
Where
Ashland County, 14.1 mi ENE of La Pointe Madeline I
Measured
70 kt (81 mph) estimated gust
Reported by
Newspaper
Coordinates
46.880, -90.490

There were numerous trees down on Michigan Island.

Thunderstorm Wind, Sawyer

When
July 21, 3:45 AM CST
Where
Sawyer County, 2 mi NE of Grindstone Lake
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
45.950, -91.390

There were trees snapped and uprooted. A tree fell onto a garage.

Thunderstorm Wind, Sawyer

When
July 21, 3:45 AM CST
Where
Sawyer County, 0.84 mi SW of The Northwoods Beach
Measured
70 kt (81 mph) estimated gust
Reported by
Newspaper
Coordinates
45.910, -91.410

There were numerous trees down near the Northwoods Beach.

Thunderstorm Wind, Sawyer

When
July 21, 3:46 AM CST
Where
Sawyer County, 1.18 mi SE of The Northwoods Beach
Measured
70 kt (81 mph) estimated gust
Reported by
Newspaper
Coordinates
45.910, -91.380

There were numerous trees down along and near Skunawong Lane on East Side of Lac Courte Oreilles.

Thunderstorm Wind, Bayfield

When
July 21, 4:02 AM CST
Where
Bayfield County, 3.17 mi ENE of Topside
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
46.590, -91.260

The weather station was the RAWS near Washburn with the identification WSHW3.

Thunderstorm Wind, Iron

When
July 21, 4:05 AM CST
Where
Iron County, Iron Belt
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
46.400, -90.320

There were many trees and power lines down in Iron Belt.

Thunderstorm Wind, Price

When
July 21, 4:40 AM CST
Where
Price County, 4.51 mi NE of Cranberry Lake
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.700, -90.270

Two 50' tall pine trees were knocked down on County Road D.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2016Every state in 2016This day in weather historyWarnings in Wisconsin, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641791, 641786, 641792, 641793, 641790, 641778, 641805, 641779, 641784, 642319, 641782, 641785, 641783, 641780, 641742, 641746, 641748, 641765, 641767, 641768, 641795, 641796, 641799, 641781, 641787, 641788.